Q. What causes pain after masturbation in a patient with epididymitis?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by Dr. Divya Banu M
Published on Oct 19, 2019

Hello doctor,

I have epididymitis and I am taking Ciprofloxacin for it. I was feeling better but then I masturbated and all the pain is back.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

How long have you been taking the Ciprofloxacin and at which dose? Are you taking any medications for pain?

Thank you doctor,

I have been taking Advil and Advil PM and it does not help much. I have been taking the Ciprofloxacin since Wednesday 2500 mg tablets a day.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Ciprofloxacin 500 mg twice daily for at least seven days should be taken for epididymitis, however, the anti-inflammatory medication should be a higher dose. If your kidney numbers are good you should take 800 mg of Ibuprofen three times a day for a week at minimum. If you do not know about your kidney function or if it is abnormal then Acetaminophen 500 mg (two tables) three times a day.

Please avoid alcohol and masturbation. This can irritate your genitourinary system and cause pain. You can also use warm compressions and scrotal support. I would not suggest changing antibiotic coverage but would recommend getting tested for STD’s.

Hi doctor,

That is helpful advice. I wish my Urologist would communicate a little better. So I have been taking the Ciprofloxacin since we last spoke and it is kind of rough on my stomach and now after I pee, I have a slight irritation in my penis. What could be causing this? Also, the pain in my testicle still pops up now and then. I have had this infection for almost four weeks now, and it is starting to wear on me, mentally.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Ciprofloxacin can cause stomach irritation, and it is a well-known side effect. My only concern here is to make sure we are not missing STD (sexually transmitted disease). In young men, epididymitis could be due to a bug that causes UTI which is covered by Ciprofloxacin or by a bug which causes STD which is not covered by Ciprofloxacin.

If possible call him or if you have a Primary Care doctor, then get tested. I hope this information was helpful.

Thank you.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Will Masturbation cause Premature Ejaculation

Query: Hi doctor, I am a 32 year old unmarried male. I am suffering from premature ejaculation. I am masturbation from 13 years od age using sex toys. I am not lasting more than two minutes. I am taking antidepressants and doing squeeze technique. But, it does not help me. Kindly suggest medicine for prema...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. First of all, I would like to tell you that masturbation is not the reason for the problem of premature ejaculation you are having. Masturbation is a safe habit, and most of the men masturbate. Diabetes increases the risk of premat...  Read Full

Should I continue Banocide for a swelling on the testicle?

Query: Hi doctor, About a month ago, I suddenly noticed a grape size swelling on the top of my right testicle. It is not attached to the testis, but above it towards the top of the scrotal sack. I went to a urologist and he asked me to do an USG. The USG showed a thickened right spermatic cord with cystic ...  Read Full >>


Dr. Vivekanandan G
Urologist

Answer: Hi, Welcome to icliniq.com. From the details you have sent, I believe that you had an attack of epididymitis and funiculitis (spermatic cord inflammation), which is usually due to filarial infection. The treating doctor has correctly prescribed Banocide (Diethyl carbamazine), which you should contin...  Read Full

Why does my testicle hurt after sex?

Query: Hello doctor, I am a 28 year old male. I had unprotected sex last week. It was a three-hour long session and I was a little sore afterward but felt totally fine the next few days. Then, three days ago, I noticed a slight pain in my balls and the discomfort has continued until today. It is most pain...  Read Full >>


Answer: Hello, Welcome to icliniq.com. Generally, epididymitis or orchitis is the most common possibility in your scenario. It might be a mild infection. That is the reason there are no other symptoms. You could go for an ultrasound with color Doppler of the testis to confirm it. You will require antibioti...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.